On rank-one perturbations of normal operators

C. Foias, I. B. Jung, E. Ko, C. Pearcy

Research output: Contribution to journalArticlepeer-review

22 Scopus citations


This paper is concerned with operators on Hilbert space of the form T = D + u ⊗ v where D is a diagonalizable normal operator and u ⊗ v is a rank-one operator. It is shown that if T ∉ C 1 and the vectors u and v have Fourier coefficients {αn}n = 1 and {βn}n = 1 with respect to an orthonormal basis that diagonalizes D that satisfy ∑n = 1 (| αn |2 / 3 + | βn |2 / 3) < ∞, then T has a nontrivial hyperinvariant subspace. This partially answers an open question of at least 30 years duration.

Original languageEnglish
Pages (from-to)628-646
Number of pages19
JournalJournal of Functional Analysis
Issue number2
StatePublished - 15 Dec 2007

Bibliographical note

Funding Information:
This work was supported by the Korea Research Foundation Grant funded by the Korean Government (MOEHRD, Basic Research Promotion Fund) (KRF-2006-312-C00461).


  • Hyperinvariant subspace
  • Invariant subspace
  • Normal operator
  • Rank-one perturbation


Dive into the research topics of 'On rank-one perturbations of normal operators'. Together they form a unique fingerprint.

Cite this